Alert archive / Missouri / Flash Flood Warnings in 2005
Flash Flood Warning 62, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 19, 2005, 2:40 AM CDT for Newton County, Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2005, 2:40 AM CDT (07:40 UTC)
- Expired
- Jul 19, 2005, 8:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Newton County, MO
The radar
The Springfield radar (KSGF), 87 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 3:30 AM CDT | FLASH FLOOD | 1 N Neosho, MO | 6 INCHES OF WATER OVER HIGHWAY 60 ON NORTH SIDE OF NEOSHO. |
| Jul 19, 3:30 AM CDT | FLASH FLOOD | 1 N Neosho, MO | 6 INCHES OF WATER OVER HIGHWAY 60 ON NORTH SIDE OF NEOSHO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.7 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1900 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1438 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 190743 FFWSGF MOC145-191345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 240 AM CDT TUE JUL 19 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... NEWTON COUNTY IN SOUTHWEST MISSOURI. * UNTIL 845 AM CDT. * AT 237 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. IN ADDITION...LAW ENFORCEMENT OFFICIALS REPORTED SEVERAL ROADS AROUND THE NEOSHO AREA CLOSED OR CLOSING AT THIS TIME. DOPPLER RADAR ESTIMATED AROUND 1.5 TO LOCALLY TWO INCHES OF RAIN HAD FALLEN IN NEWTON COUNTY SINCE MIDNIGHT WITH AN ADDITIONAL ONE INCH OF RAINFALL POSSIBLE BEFORE IT ENDS LATER THIS MORNING. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...NEOSHO...DIAMOND...FAIRVIEW...GRANBY...LEAWOOD... SAGINAW...CLIFF VILLAGE...NEWTONIA...RACINE...REDINGS MILL... RITCHEY AND SHOAL CREEK ESTATES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SPRINGFIELD. LAT...LON 3704 9411 3677 9408 3677 9463 3702 9460 $$ JLT
3 follow-up statements
000 WGUS73 KSGF 190828 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 323 AM CDT TUE JUL 19 2005 MOC145-191345- NEWTON MO- 323 AM CDT TUE JUL 19 2005 ...FLASH FLOOD WARNING CONTINUES FOR NEWTON COUNTY UNTIL 845 AM CDT... AT 317 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SEVERAL ROADS AROUND THE NEOSHO AREA CLOSED AS OF 3 AM. THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUES ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED BETWEEN 1.50 TO LOCALLY THREE INCHES HAD FALLEN FROM NORTHWEST NEWTON COUNTY...SOUTHEAST OF GALENA...SOUTHEAST THROUGH RACINE AND NEOSHO. A LOCAL RAINFALL REPORT ALONG SHOAL CREEK NEAR REDINGS MILL HAD 1.75 INCHES BETWEEN 2 AND 3 AM...WITH A TOTAL OF 2.70 INCHES SINCE MIDNIGHT. SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. BECAUSE OF THE HILLY TERRAIN OF THE OZARKS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 3704 9411 3677 9408 3677 9463 3702 9460 $$ JLT
000 WGUS73 KSGF 190931 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 426 AM CDT TUE JUL 19 2005 MOC145-191345- NEWTON MO- 426 AM CDT TUE JUL 19 2005 ...FLASH FLOOD WARNING CONTINUES FOR NEWTON COUNTY UNTIL 845 AM CDT... AT 422 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SEVERAL ROADS AROUND THE NEOSHO AREA REMAIN FLOODED AND CLOSED. ALTHOUGH THE HEAVIEST RAINFALL HAS ENDED IN THE WARNED AREA...RUNOFF IS NOT COMPLETE AND WILL CONTINUE TO PRODUCE FLOODING PROBLEMS ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED EARLIER A LARGE AREA OF NORTHWEST NEWTON COUNTY HAD BETWEEN TWO AND THREE INCHES OF RAIN SINCE MIDNIGHT WITH LOCALLY THREE TO FOUR INCHES AROUND RACINE. REMEMBER...RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN LAT...LON 3704 9411 3677 9408 3677 9463 3702 9460 $$ JLT
000 WGUS73 KSGF 191040 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 536 AM CDT TUE JUL 19 2005 MOC145-191345- NEWTON MO- 536 AM CDT TUE JUL 19 2005 ...FLASH FLOOD WARNING CONTINUES FOR NEWTON COUNTY UNTIL 845 AM CDT... AT 531 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH FLOODING WAS OCCURRING AROUND THE NEOSHO AREA...HOWEVER OVERALL FLOODING PROBLEMS HAVE DECREASED SINCE 3 AM. A REPORT OF 3.28 INCHES OF RAIN WAS RECORDED ALONG SHOAL CREEK NEAR REDINGS MILL BETWEEN MIDNIGHT AND 3 AM. ALTHOUGH RAINFALL HAS ENDED IN THE WARNED AREA...RUNOFF IS NOT COMPLETE AND WILL CONTINUE TO CAUSE PROBLEMS AROUND THE COUNTY THIS MORNING. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN LAT...LON 3704 9411 3677 9408 3677 9463 3702 9460 $$ JLT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 1:15 AM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 19, 1:15 AM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 115 AM CDT TUE JUL 19 2005 .AVIATION... FOR THE 06Z TAFS...WEAK LOW LEVEL JET AND MOISTURE CONVERGENCE HAS SET UP IN EXTREME SOUTHWEST MISSOURI EARLY THIS MORNING. A SMALL COMPLEX OF THUNDERSTORMS DEVELOPED IN THIS REGION WHICH WILL FOLLOW THE MAIN THERMO/WEAK 925MB FRONTAL BOUNDARY ALONG HIGHWAY 60 THIS MORNING. BELIEVE MAIN TERMINAL WILL BE CLEAR OF MVFR/IFR CEILINGS/VISIBILITIES DUE TO THIS SCENARIO...BUT CLOSE ENOUGH FOR THE VCTS/VCSH. NAM/ETA MODEL IS INCREASING LOW/MID LEVEL MOISTURE THIS MORNING AND PRODUCING LIGHT PRECIPITATION ACROSS SOUTHERN MISSOURI. HOWEVER...BELIEVE MAIN FLIGHT RESTRICTIONS WILL BE THROUGH 12Z WITH CEILINGS AROUND 5000 OR ABOVE THROUGH THE AFTERNOON. LATER SHIFTS WILL NEED TO CONCENTRATE ON LEFT OVER BOUNDARIES FROM THIS MORNING CONVECTION AND SEE IF ANY RE-DEVELOPMENT OCCURS. JLT && .PREVIOUS DISCUSSION 230 PM... OUTFLOW BOUNDARY EXTENDED FROM CARTHAGE TO NIXA TO HOUSTON AROUND NOON. MOST OF THE EARLY MORNING STORMS HAVE DIMINISHED WITH NEW CONVECTION ATTEMPTING TO FIRE SOUTH OF INTERSTATE 44...WHERE SURFACE TEMPS ARE ALREADY IN THE UPPER 80S/LOWER 90S. EXPECT SCATTERED CONVECTION TO DEVELOP DURING THE EARLY/MID AFTERNOON OVER THE SOUTHEAST HALF OF THE FORECAST AREA...WITH ANOTHER ROUND DEVELOPING OVER OUR NORTHWEST ZONES AHEAD OF THE COLD FRONT OVER EASTERN KANSAS AND WEST CENTRAL MO FROM MID AFTERNOON THROUGH THE EVENING. MAIN QUESTION WILL BE HOW MUCH THE CURRENTLY STABILIZED AIRMASS OVER OUR NORTHWEST ZONES CAN RECOVER. LATEST GFS AND NAM SHOW APPROACHING FRONT STALLING OVER THE AREA LATE TONIGHT INTO TUESDAY AND GRADUALLY WASHING OUT AS LEE TROUGH DEEPENS OVER THE CENTRAL/NORTHERN HIGH PLAINS. FOR NOW WILL CONTINUE LOW POPS THROUGH TUESDAY WITH UNSTABLE AIRMASS AND WEAK CONVERGENCE ALONG STALLED FRONT AND POSSIBLE REMNANT OUTFLOW BOUNDARIES. UPPER LEVEL RIDGE WILL BUILD INTO THE AREA THROUGH THE LATTER PORTION OF THE WEEK...WITH POTENTIAL FOR TRIPLE DIGIT HIGHS BY FRIDAY. MODEL SOUNDINGS SHOW FAIRLY UNSTABLE BUT INCREASINGLY DRIER AIRMASS OVER THE REGION...SO WILL CONTINUE DRY FORECAST THROUGH THE REST OF THE PERIOD. WILL NEED TO MONITOR POSSIBLE FROPA ON THURSDAY. AT THIS TIME...IT LOOKS LIKE MAIN PRECIPITATION SHOULD DEVELOP JUST TO THE EAST OF OUR AREA...IN VICINITY OF NORTHWEST FLOW AND DEEPER MOISTURE AROUND EASTERN EDGE OF BUILDING UPPER RIDGE. MMT && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Jul 18, 9:50 PM CDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 950 PM CDT MON JUL 18 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-191100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 950 PM CDT MON JUL 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS. AREAS AFFECTED AND TIMING: ALL BUT FAR NORTHERN PORTIONS OF THE OUTLOOK AREA OVERNIGHT. DISCUSSION: ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE OVERNIGHT HOURS AS A WEAK FRONT SETTLES INTO THE AREA. THE STRONGER STORMS WILL PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY RAINFALL...AND POSSIBLY AN ISOLATED WIND GUST OVER 40 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY AS THE STALLED FRONT REMAINS OVER THE AREA. NO ORGANIZED SEVERE THUNDERSTORMS ARE ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, Jul 18, 9:58 PM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
958 PM CDT MON JUL 18 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0900 PM HEAVY RAIN 4 SE VANZANT 36.93N 92.27W
07/18/2005 2.00 INCH DOUGLAS MO PUBLIC
2 INCHES IN JUST OVER AN HOUR
0930 PM HEAVY RAIN 4 N WHITE CHURCH 36.91N 91.78W
07/18/2005 2.25 INCH HOWELL MO PUBLIC
2.25 OF RAIN IN 45 MINUTES.Nearby
Flash Flood Warnings in Missouri, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.